Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Jan 19, 2009, 10:07 AM CST for 46 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 10:07 AM CST (16:07 UTC)
- Expired
- Jan 19, 2009, 3:06 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 191607 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1007 AM CST MON JAN 19 2009 ...WIND ADVISORY FOR ALL OF NORTH TEXAS THROUGH 6 PM... TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200000- /O.NEW.KFWD.WI.Y.0002.090119T1607Z-090120T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1007 AM CST MON JAN 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED NORTH TO NORTHWEST WINDS OF 25 MPH WILL GUST BETWEEN 30 AND 40 MPH THROUGHOUT THE AFTERNOON HOURS. WINDS WILL DIMINISH BY SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ SCHULTZ
1 follow-up statement
000 WWUS74 KFWD 192106 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 306 PM CST MON JAN 19 2009 ...WIND ADVISORY FOR NORTH TEXAS CANCELED... .WINDS ARE DECREASING...AND WILL BE LESS THAN 10 MPH AFTER SUNSET. THE WIND ADVISORY FOR NORTH TEXAS IS CANCELED. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-192215- /O.CAN.KFWD.WI.Y.0002.000000T0000Z-090120T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 306 PM CST MON JAN 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. .WINDS ARE DECREASING...AND WILL BE LESS THAN 10 MPH AFTER SUNSET. THE WIND ADVISORY FOR NORTH TEXAS IS CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 5:27 AM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 19, 5:27 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 527 AM CST MON JAN 19 2009 .AVIATION... /12Z UPDATE/ VFR CONDITIONS TO PREVAIL THROUGH THE DAY. NORTHWEST WINDS BEHIND COLD FRONT WILL BECOME GUSTY BY LATE MORNING...THEN WILL DIMINISH THIS EVENING. NO SIGNIFICANT AVIATION CONCERNS NEXT 24 HOURS. 91/DUNN && .PREV DISCUSSION... /ISSUED 425 AM CST MON JAN 19 2009/ SHORTWAVE EMBEDDED WITHIN NORTHERLY FLOW ALOFT ALONG THE BACKSIDE OF DEEP EAST COAST LONGWAVE TROUGH WILL PUSH A COLD FRONT THROUGH THE REGION THIS MORNING. SURFACE WINDS ARE ALREADY RESPONDING TO ISALLOBARIC FORCING...WITH WEST WINDS KEEPING LOWS MUCH HIGHER THAN EXPECTED. FRONT WILL RAPIDLY PUSH THROUGH NORTH TEXAS THIS MORNING...AND WINDS WILL VEER TO THE NORTHWEST AND USHER IN COOLER AIR. COLD ADVECTION WILL BE OFFSET BY SUNSHINE AND STRONG SUBSIDENCE WARMING. HOWEVER...THIS IS A RECIPE FOR DEEP MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE. THINK WE WILL BE SHY OF WIND ADVISORY CRITERIA...BUT THE SOUTHERN COUNTIES WILL BE CLOSE. THESE WINDS COMBINED WITH VERY LOW RH VALUES WARRANTS A RED FLAG WARNING SOUTHWEST OF A SHERMAN TO PALESTINE LINE FROM 10AM TO 6PM. ANOTHER COLD FRONT WILL MOVE THROUGH LATE TONIGHT...WITH A COOL DOWN TO NEAR NORMAL EXPECTED FOR TOMORROW. AGAIN...WINDS AND LOW RH WILL PRESENT A FIRE WEATHER CONCERN IN THE AFTERNOON. HIGH PRESSURE SETTLES IN OVER THE REGION TUESDAY NIGHT AND EXPECT VERY DRY AIR AND CALM WINDS TO AID IN EXCELLENT RADIATIONAL COOLING. HOWEVER...BY WEDNESDAY AS THE EAST COAST TROUGH BREAKS DOWN AND LOW-MID LEVEL FLOW BACKS TO THE WEST...TEMPERATURES WILL SOAR DUE TO DOWNSLOPE WARMING. THE WARM WEATHER WILL CONTINUE INTO THURSDAY AND MAYBE INTO FRIDAY BEFORE A STRONG COLD FRONT ARRIVES. MODELS CONTINUE TO OFFER DIFFERING OPINIONS WITH RESPECT TO THE STRENGTH OF THE FRONT ON FRIDAY. WE WILL STICK WITH THE CONSISTENT ECMWF FORECAST WHICH HAS NOT WAVERED IN FORECASTING THE FRI NIGHT THROUGH SUNDAY PERIOD MUCH COLDER THAN THE GFS. THE MODELS DO NOT DIFFER MUCH ON THE UPPER LEVEL PATTERN OR SURFACE FEATURES THROUGH FRIDAY. UPPER RIDGING ACROSS ALASKA WILL RESULT IN DEEP NORTHERLY FLOW WITH POLAR VORTEX DROPPING SOUTH INTO CENTRAL CANADA. SURFACE HIGH IS FORECAST TO INTENSIFY TO GREATER THAN 1050MB BY SEVERAL MODELS OVER NW CANADA AS 500-1000MB THICKNESS FALL BELOW 500 DM. THIS COLD AIR WILL BE POISED TO MOVE SOUTH INTO THE PLAINS FRIDAY. THEREAFTER THERE ARE DISAGREEMENTS IN THE FORECAST UPPER PATTERN WHICH AFFECT THE AMOUNT OF COLD AIR THAT GETS DOWN HERE. THE ECMWF MAKES SENSE WITH CLIMATOLOGY OF THIS PATTERN AND FULLY EXPECT A SHALLOW LAYER OF MODIFIED ARCTIC AIR TO MAKE INTO NORTH TEXAS FRIDAY AND FRIDAY NIGHT. WILL FORECAST TEMPERATURES SOME 10-20 DEGREES BELOW THE MEX FOR THE WEEKEND. ECMWF IS BACKING OFF ON THE AMOUNT OF POST-FRONTAL PRECIP WITH SHORTWAVE RIDGING OCCURRING IN THE SOUTHERN STREAM OF THE SPLIT FLOW SATURDAY. WILL KEEP POPS AT 20 PERCENT...BUT WITH TEMPS NEAR FREEZING WILL NEED TO WATCH FOR BRIEF POSSIBLE FREEZING RAIN EVENT SATURDAY MORNING. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 37 56 35 71 / 0 0 0 0 0 WACO, TX 69 37 60 28 71 / 0 0 0 0 0 PARIS, TX 56 32 50 28 64 / 0 0 0 0 0 DENTON, TX 63 34 56 29 72 / 0 0 0 0 0 MCKINNEY, TX 60 36 53 25 69 / 0 0 0 0 0 DALLAS, TX 63 40 55 36 70 / 0 0 0 0 0 TERRELL, TX 62 36 54 28 68 / 0 0 0 0 0 CORSICANA, TX 64 36 56 32 69 / 0 0 0 0 0 TEMPLE, TX 71 37 60 31 72 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR TXZ091-092-100>103-115>119-129>134-141>147-156>162- 174-175. &&
Hazardous weather outlook, Jan 19, 4:00 AM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 AM CST MON JAN 19 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 AM CST MON JAN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF NORTH TEXAS THROUGH THIS AFTERNOON. GUSTY NORTHWEST WINDS AND VERY LOW HUMIDITIES WILL COMBINE TO CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS MOST OF NORTH TEXAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DUNN
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 4:00 AM CST | Red Flag Warning | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.